MAUDE Adverse Event Report: ENCORE MEDICAL L.P. AR, SMALL SOCKET INSERT, 36MM NEUTRAL +4 EPLUS; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ENCORE MEDICAL L.P. AR, SMALL SOCKET INSERT, 36MM NEUTRAL +4 EPLUS; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 509-02-436
Medical Device Problem Codes Unstable (1667); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Laxity (4526); Implant Pain (4561)
Date of Event 05/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Rivision surgery - due to dislocation, instability and pain.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
See d4 expiration date, h4 and h11.The reason for this revision surgery, the agent reported "(dissociated poly.Unstable and pain)".The previous surgery and the surgery detailed in this event occurred 1 year and 10 months apart.This evaluation is limited in scope as the items associated with this investigation were not returned to djo surgical - austin for review.The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.First, there was a nonconformance associated with the main part #: 509-02-436, ar, small socket insert, 36mm neutral +4eplus which documents that out of (b)(4) parts lot 1 part was scrapped due to engraving not legible.Second, there was an ncmr #: 63663 associated with the concomitant part #: 508-36-101, glenoid, head w/retaining screw, rsp, 36 mm, neutral which document that out of (b)(4) parts lot 3 parts were rejected due to machine lines on polished articulating surface.Later, the rejected parts were reworked and accepted after proper justification.All other item in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.The root cause of this complaint was a revision surgery due to dissociation, instability and pain.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, prolonged overhead activities, inadequate soft tissue support, patient activities or trauma.
 
Event or Problem Description
Revision surgery - due to dissociation, instability and pain.

Brand Name
AR, SMALL SOCKET INSERT, 36MM NEUTRAL +4 EPLUS
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key19495034
Report Number1644408-2024-00899
Device Sequence Number15593188
Product Code KWS
UDI-Device Identifier00190446257615
UDI-Public00190446257615
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K172351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/04/2024
Device Catalogue Number509-02-436
Device Lot Number957W1063
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date06/08/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-114 LOT: 831C2129.; 506-03-118 LOT: 832C1925.; 506-03-126 LOT: 834C1978.; 506-03-126 LOT: 834C1987.; 508-36-101 LOT: 869C3544.; 533-08-108 LOT: 926W1688.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale